×

zbMATH — the first resource for mathematics

On certain semisimple Iwasawa modules. (Sur quelques modules d’Iwasawa semi-simples.) (French) Zbl 0869.11084
Let \(p\) be a prime number. Let \(K_\infty/K\) be a \(\mathbb{Z}_p\)-extension of number fields and let \(\gamma\) be a generator of the Galois group. Let \(K^c\) be the cyclotomic \(\mathbb{Z}_p\)-extension of \(K\). The authors define a pro-\(p\)-extension \(L/K\) to be cyclotomically ramified if all the places of \(K\) above \(p\) are infinitely ramified in \(L/K\) and the extension \(K^cL/K^c\) is everywhere unramified. The dimension of the set of cyclotomically ramified \(\mathbb{Z}_p\)-extensions of a number field is determined in some cases. Let \(\mathcal C_{K_\infty}\) be the Galois group of the maximal unramified abelian \(p\)-extension of \(K_\infty\). It is a module over \(\mathbb{Z}_p[[T]]\), where \(T\) acts as \(\gamma-1\). When the minimal polynomial of this module is not divisible by \(T^2\), the module is said to be algebraically semisimple at \(\gamma-1\). This concept was studied by R. Greenberg [Invent. Math. 21, 117-124 (1973; Zbl 0268.12004)], L. Federer and B. Gross [Invent. Math. 62, 443-457 (1980; Zbl 0468.12005)], and also by J. Carroll and H. Kisilevsky and by the first author. The \(\mathbb{Z}_p\)-extension is said to be arithmetically semisimple if the places above \(p\) are finitely decomposed in \(K_\infty/K\) and if the maximal unramified abelian \(p\)-extension of \(K_\infty\) in which all primes above \(p\) split completely is finite. The authors prove arithmetic semisimplicity implies algebraic semisimplicity. For the cyclotomic \(\mathbb{Z}_p\)-extension of \(K\), arithmetic semisimplicity is a consequence of the generalized conjecture of Gross.
Suppose now that \(K\) is imaginary abelian, the exponent of the Galois group of \(K/\mathbb{Q}\) divides \(p-1\), and the maximal real subfield of \(K\) has at least two places above \(p\). To each imaginary irreducible \(p\)-adic character of Gal(\(K/\mathbb{Q}\)), there is associated an absolutely Galois \(\mathbb{Z}_p\)-extension of \(K\). The authors prove that such an extension is either cyclotomically ramified and arithmetically semisimple or is neither cyclotomically ramified nor arithmetically semisimple.

MSC:
11R23 Iwasawa theory
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] Brumer, A. : On the units of algebraic number fields . Mathematika 14 (1967), 121-124. · Zbl 0171.01105 · doi:10.1112/S0025579300003703
[2] Buchmann, J. and Sands, J. : Leopoldt’s conjecture in parametrized families . Proc. Amer. Math. Soc. 104 (1988), 43-49. · Zbl 0663.12011 · doi:10.2307/2047458
[3] Carroll, J. and Kisilevsky, H. : On Iwasawa’s \lambda invariant for certain Zp-extension . Acta Arithmética 40 (1981), 1-8. · Zbl 0496.12005 · eudml:205794
[4] Carroll, J. and Kisilevsky, H. : On the Iwasawa invariants of certain Z p-extensions . Compositio Math. 49 (1983), 217-229. · Zbl 0517.12003 · numdam:CM_1983__49_2_217_0 · eudml:89611
[5] Federer, L.J. and Gross, B.H. , (Appendix by W. Sinnot ): Regulators and Iwasawa modules . Invent. Math. 62 (1981), 443-457. · Zbl 0468.12005 · doi:10.1007/BF01394254 · eudml:142783
[6] Greenberg, R. : On a certain l-adic representation . Invent. Math. 21 (1973), 117-124. · Zbl 0268.12004 · doi:10.1007/BF01389691 · eudml:142221
[7] Iwasawa, K. : On Zl-extensions of algebraic number fields . Ann. of math. 98 (1973),243-326. · Zbl 0285.12008 · doi:10.2307/1970784
[8] Jaulent, J.-F. : Théorie d’Iwasawa des tours métabéliennes . Sém. Th. Nombres Bordeaux (1980/81), exp. n^\circ 21. · Zbl 0482.12007 · eudml:182096
[9] Jaulent, J.-F. : Sur la théorie des genres dans les tours métabéliennes . Sém. Th. Nombres Bordeaux (1981/82), exp. n^\circ 24. · Zbl 0504.12007 · eudml:182125
[10] Jaulent, J.-F. : L’arithmétique des l-extensions (Thèse d’Etat) . Pub. Math. Fac. Sci. Besançon Théor. Nombres 1984-85 and 1985/86, fasc. 1 (1986), 1-349. · Zbl 0601.12002
[11] Kisilevsky, H. : Some non-semi-simple Iwasawa modules . Composito Math. 49 (1983), 399-404. · Zbl 0517.12004 · numdam:CM_1983__49_3_399_0 · eudml:89616
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.